MAUDE Adverse Event Report: ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012268-12U
Medical Device Problem Codes Material Separation (1562); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a calcified, mildly tortuous, left coronary diagonal artery that is 70% stenosed with a previously implanted vessel.During advancement of the 1.20x12mm mini trek balloon dilatation catheter (bdc) inside a guideliner resistance was met with the guideliner and the shaft of the mini trek bdc kinked and broke into two pieces inside the guideliner.The mini trek bdc never made it out of the guideliner and was removed as one unit.A new trek balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported kink and separation were confirmed.The reported difficulty advancing the device could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty advancing the device could not be determined; however, the reported kink and separation appear to be related to circumstances of the procedure.Possible factors which may contribute to resistance with the guiding catheter include, but are not limited to, manufacturing, damage to the guiding catheter, or procedural technique (devices not properly supported or coaxially aligned).A conclusive cause for the reported difficulty could not be determined.Additionally, it is likely that the bdc became kinked during advancement, as difficulty was encountered, and further manipulation of the device resulted in the shaft ultimately separating.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
MINI TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23928059
Report Number2024168-2025-12290
Device Sequence Number21090045
Product Code LOX
UDI-Device Identifier08717648176555
UDI-Public(01)08717648176555(17)280229(10)50301G1
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012268-12U
Device Catalogue Number1012268-12U
Device Lot Number50301G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Initial Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown